Results 1 to 3 of 3
Trazodone for sleep? Any reviews?
  1. #1
    ammonia is offline New Member
    Join Date
    Jan 2011
    Posts
    11

    Default Trazodone for sleep? Any reviews?

    Hello. Last night I was prescribed Trazodone for my insomnia due to my horrible withdrawal from Tramadol. I am currently on day 4 of the w/d and so I took Trazodone last night for the first time. At first I was sketchy about using it because after searching online I found out it is an anti depressant and I dont know why but those types of medications make me very very worried because of all the side effects they have like weight gain and so on. I took it because honestly this Tramadol withdrawal is hell on earth and though I am on day 4, it still feels like day 1. I took Trazodone and at first I didnt feel anything, but about 15-20 minutes later I started feeling the tired'ness of it BUT at the same time I started eating for no reason! I mean I dont think I was hungry I dont know what to say, its like I was eating for no reason partly not all there half awake half asleep! This worries me. Though I will say that for the first time since my withdrawal, I slept 6 hrs straight compared to yesterday sleeping only about 3hrs on and off "choppy" hours. Has anyone ever taken this for sleep and what side effects have you encountered. I am a 25 year old female who is trying to lose weight here and I dont want to gain tons of weight on this by sleep eating or something. Oh and also, I just woke up right now feeling very "weird" and almost almost with a headache i feel it coming on. I dont know if to ask my doctor to switch me to something else like Ambien. Please do tell me your experience on this Trazodone thing.
    Last edited by ammonia; 01-07-2011 at 08:50 AM.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by ammonia View Post
    Hello. Last night I was prescribed Trazodone for my insomnia due to my horrible withdrawal from Tramadol. I am currently on day 4 of the w/d and so I took Trazodone last night for the first time. At first I was sketchy about using it because after searching online I found out it is an anti depressant and I dont know why but those types of medications make me very very worried because of all the side effects they have like weight gain and so on. I took it because honestly this Tramadol withdrawal is hell on earth and though I am on day 4, it still feels like day 1. I took Trazodone and at first I didnt feel anything, but about 15-20 minutes later I started feeling the tired'ness of it BUT at the same time I started eating for no reason! I mean I dont think I was hungry I dont know what to say, its like I was eating for no reason partly not all there half awake half asleep! This worries me. Though I will say that for the first time since my withdrawal, I slept 6 hrs straight compared to yesterday sleeping only about 3hrs on and off "choppy" hours. Has anyone ever taken this for sleep and what side effects have you encountered. I am a 25 year old female who is trying to lose weight here and I dont want to gain tons of weight on this by sleep eating or something. Oh and also, I just woke up right now feeling very "weird" and almost almost with a headache i feel it coming on. I dont know if to ask my doctor to switch me to something else like Ambien. Please do tell me your experience on this Trazodone thing.



    Trazodone has been around forever. They probably gave you that because the Trams also have a anti-depressant type substance in it. You usually have to take the Trazodone for a little while for them to be fully effective. Don't know what dose they started you at but 50mg is about standard. They will probably slowly increase it up to 100mg. Trazodone is used for sleep OFTEN as an off-label use. It's a pretty safe medication with little side effects, especially compared to the side effects of Trams. I wouldn't be concerned about it. Hope that helps. God bless.
    Last edited by Robert_325; 01-07-2011 at 09:45 AM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    Aktinude is offline New Member
    Join Date
    Jan 2011
    Posts
    6

    Default

    First of all, I would like to wish you good luck with this difficult time. I have been prescribed Trazodone for sleep as well. It did help me get through the night a bit better, though I had a rather disconcerting side effect in that I would have extremely vivid and off the wall dreams all night long. I eventually had to quit the medication, as the dreams continued to get worse. That is the only side effect I experienced, however. Hopefully, it will work out better for you!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22